Log in
Anxiety Support
38,631 members41,386 posts

Sertraline

I'm quite sensitive to tablets and doctors have given me sertraline 50mg so was wondering if anyone has cut these tablets in half to make it 25mg? I'm just worried as I originally got prescribed propranolol 50mg and I cut that in half but still had horrible side effects.

12 Replies
oldestnewest

Most often you are advised by your doctor to titrate up slowly so perhaps start with 1/4 for 4 days, 1/2 for 4 days, 3/4 for 4 days and then onto the 50mg. I had awful experiences going on sertraline and had to is sooooo slowly (1/8 for 2 weeks etc). Unfortunately that meant it tooks months for me to feel the full benefits. Ask your doctor about a benzodiazepine to accompany the sertraline because that can alleviate some of the side effects but don't become reliant on them as they are easy to form a dependence. Your pharmacist is also a great one to talk to if you cant se your doc.

2 likes
Reply

What side effects did you have and how long did it take for you to have relief?

Reply

I felt dizzy, agitated and severely, anxious. It took about 3 - 4 months to feel normal

Reply

Are you glad you stuck with it? Is it worth the misery?

Reply

Nope. I will never take it again and getting off it was not pleasant either. There are some very effective alternatives. I do still carry a .25 Xanax in my wallet for extra stressful events (international flights , dentist etc) but I am almost recovered using the DARE Response by Barry McDonagh.

Reply

Yes, I'm on 50mg sertraline and I decided to take half a tablet for 2 weeks before going up to the full 50mg. I didn't get on with propranolol at all but I have had a very good experience with sertraline; the first couple of weeks I had very slight nausea and dizziness, but after that I started to feel much better and I'm now almost back to my old self. Give it a try, and try to stick it out for a couple of weeks if you feel side effects. Good luck!

3 likes
Reply

Thank you I've just started taking these. nice to read something positive .

1 like
Reply

I started those last week. I took 50 mg and for 4 weeks l hv to take 100 mg, and the back down again. Im on propanalol too, started at the same time. Ive bn really poorly and ended up in A AND E on sunday. Id bee hving suicidal thoughts continuously. Today lm feeling a bit better. The shakes are calming down and my mood is too. Now lm starting to feel bad abt what l put my family through. Ive bn told that Sertraline is one of the best so lm putting my trust in docs and hoping. I hv Crisis team coming round twice this week to help me. So take care and hang on in there. We're with you!

1 like
Reply

Are you still taking the Sertraline and if so how do you like it?

Reply

I'm still on 100mg Sertraline, and they have worked well. I've been on it a year now and l'm hoping to start withdrawing slowly soon. I'm due to go to the doctors this week to find out, but l have the feeling he will wait til Spring as our winters make you feel very low.

1 like
Reply

Hi Timeless, glad your meds worked, I agree that Spring is the best time to start to come off a med, not the depths of winter.

1 like
Reply

25 mg of Zoloft is not going to do anything for you. The manufactures recommended dosage range is 50 mg to 200 mg. I find that most people respond best to 100 to 150 mg. Don't waste your time taking just 25 mg. And by the way, the drug is usually very well tolerated it by most patients.

Reply

You may also like...